For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic Problems Coming Off Mirapex? Go to previous topic Go to next topic Go to higher level

By mytngenes On 2011.09.18 22:30
FINALLY the MDS is convinced my hubby must come off Mirapex!! After a horribly terrifying night a few weeks ago when hubby made some BAD and potentially dangerous decisions I let him know there was no other recourse, that he was getting off this medicine before it completely destroyed our lives. And I point-blank explained to the dr that we had no choice. Hubby agrees, but is extremely worried/fixated with the idea that he's going to have more pain once he's off the Mirapex. Yes, he does have a lot of pain.

Has anyone here also experienced helping your PD'er titrate down or going off the Mirapex completely? What side-effects did your PD'er experience as they were weaning off the med? What helped you endure the side-effects? Pain relievers, more exercise, massages, relaxation techniques etc...?

Thanks for any thoughts or ideas you have to share.

By karolinakitty On 2011.09.19 11:53
DId your doc give him anything like Neurontin, Cymbalta, Savella, Lyrica...any of the fybromyalgia drugs help with the pain...We were on Neurontin ..it didn't last...Cymbalta...worked great at first but after 4 months the side effects weren't good so we switched to Savella...that has been the best so far and it doesn't have the wicked side effects that cymbalta has....

I hope he is being weaned off the Mirapex...it's a slow gradual withdrawl you can't just stop it...it will make the parkie symptoms worse and the whole body go nuts.....

We had to slowly withdrawl from the cymbalta...and boy did his symptoms worsen...his mind was off...for a good 3 weeks...so be careful.....

By mytngenes On 2011.09.19 12:47
KarolinaKitty, thanks so much for your response. Yes, we are titrating down the Mirapex, although this first lowering seems to be quite a bit to me. The dr has us going from 1.5mg twice daily to .5 twice daily. Surprisingly he is doing extremely well except for the times when he's either sitting or sleeping for a while-as long as he's up moving around he's not experiencing any more pain/stiffness than before we cut the dosage.

He did not give us anything to help with the pain. Hubby has been on Effexor for several years. I would like to see that changed, and the MDS mentioned doing that at a later date, once things settle-down from the loss of Mirapex.

Hubby usually takes Ibuprofen for pain (800mg horse-pill). That works "some". Pat mentioned ultrasound therapy to me, which he's had before when in physical therapy for strained shoulder muscle. If need be, we might have to get the dr to prescribe such again.


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you